ReviewProblemy endokrinologii2026
[New Onset of Graves' Orbitopathy Following Bendamustine-Rituximab (BR) therapy in a Patient with Chronic Lymphocytic Leukemia: A Case Report and Literature Review].
Review in Problemy endokrinologii, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Graves' orbitopathy (GO) is a progressive autoimmune disorder of visual organ, mostly associated with Graves' disease (GD). Although rituximab has been used as an off-label therapy for steroid-resistant GO, paradoxical immune reactivation has also been reported. We present a rare case of GO that developed after bendamustine-rituximab (BR) therapy for chronic lymphocytic leukemia (CLL). A 73-year-old male with a 3-year history of GD, presented with new onset of bilateral proptosis, diplopia, and decreased visual acuity, that happened two weeks after his second BR cycle for CLL. The anamnesis was negative for both smoking, and radioiodine therapy. Laboratory studies showed persistently elevated thyrotropin receptor antibodies levels in plasma, and extraocular muscle enlargement on orbital MRI. The active phase (CAS 6/6) of moderate-to-severe (EUGOGO) GO was diagnosed. Despite two courses of intravenous methylprednisolone (cumulative dose - 12.2 g) and 10 retrobulbar dexamethasone injections, the patient progressed to dysthyroid optic neuropathy. Although the patient had a predisposing autoimmune background, the close temporal association with BR therapy, progressive disease course, and glucocorticoid resistance suggest that chemotherapy-induced immune dysregulation played a critical role in triggering GO. Rituximab-related B-cell depletion and cytokine release syndrome may have facilitated T-cell-mediated orbital inflammation, while bendamustine-induced lymphopenia further disrupted immune tolerance. This case illustrates the potential for paradoxical autoimmune activation following BR therapy in a predisposed patient. Clinicians should monitor for GO signs, and symptoms before, during, and after BR therapy in patients with underlying thyroid autoimmunity. Further clinical trials are needed to verify this phenomenon.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.